Alert archive / Oregon / Gale Warnings in 2016

Gale Warning 39, NWS Portland, OR

October 14, 2016

NWS Portland, OR issued this gale warning at Oct 14, 2016, 9:02 PM PDT. It took effect at Oct 15, 2016, 5:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2016, 9:02 PM PDT (04:02 UTC)
In effect from
Oct 15, 2016, 5:00 AM PDT
Expired
Oct 15, 2016, 11:00 AM PDT
In force
6 hr
Issued by
NWS Portland, OR

The text

As transmitted.

831 
WHUS76 KPQR 150402
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
902 PM PDT FRI OCT 14 2016

PZZ250-255-270-275-151215-
/O.EXT.KPQR.SC.Y.0005.000000T0000Z-161015T1200Z/
/O.NEW.KPQR.GL.W.0039.161015T1200Z-161015T1600Z/
/O.EXT.KPQR.HF.A.0001.161015T1600Z-161016T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
902 PM PDT FRI OCT 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 9 AM PDT SATURDAY...
...HURRICANE FORCE WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM PDT SATURDAY. 

* WINDS TONIGHT...OUT OF THE SOUTH AT 20 TO 25 KT WITH GUSTS TO 
  30 KT. 

* WINDS ON SATURDAY...AFTER A LULL IN THE WINDS LATE TONIGHT AND 
  EARLY SATURDAY...SOUTHERLY WINDS INCREASE RAPIDLY DURING THE 
  DAY. EXPECT WINDS OF 40 TO 50 KT WITH GUSTS 60 TO 65 KT FROM 
  LATE SATURDAY MORNING THROUGH THE EVENING. 

* SEAS TODAY...COMBINED SEAS 22 TO 25 FT THROUGH THIS AFTERNOON. 
  SEAS GRADUALLY DROP TONIGHT...FALLING BELOW 20 FT LATE THIS 
  EVENING. 

* SEAS ON SATURDAY...SEAS WILL BUILD RAPIDLY ABOVE 20 FT DURING
  THE DAY SATURDAY. THEY ARE EXPECTED TO PEAK AROUND 26 TO 30 FT
  SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE
FORCE WINDS OF 64 KNOTS OR GREATER HAS SIGNIFICANTLY INCREASED...
BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS
INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY
WISH TO CONSIDER ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-151200-
/O.CON.KPQR.RB.Y.0136.000000T0000Z-161015T1200Z/
COLUMBIA RIVER BAR-
902 PM PDT FRI OCT 14 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT SATURDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS...16 TO 18 FT THROUGH THIS EVENING...DECREASING 
  TO 14 TO 16 FT TONIGHT. 

* FIRST EBB...NEAR 18 FT WITH BREAKERS DURING THE EBB AROUND 430 
  AM PDT SATURDAY MORNING. 

* SECOND EBB...NEAR 22 FT WITH BREAKERS DURING THE EBB AROUND 
  500 PM PDT SATURDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
2 follow-up statements
766 
WHUS76 KPQR 150934
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
234 AM PDT SAT OCT 15 2016

PZZ250-270-151745-
/O.CON.KPQR.SC.Y.0005.000000T0000Z-161015T1200Z/
/O.EXT.KPQR.GL.W.0039.161015T1400Z-161015T1800Z/
/O.UPG.KPQR.HF.A.0001.161015T1600Z-161016T0300Z/
/O.NEW.KPQR.HF.W.0002.161015T1800Z-161016T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
234 AM PDT SAT OCT 15 2016

...HURRICANE FORCE WIND WARNING IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HURRICANE
FORCE WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM PDT THIS EVENING.

* WINDS...WINDS OUT OF THE SOUTH WILL INCREASE RAPIDLY STARTING
  LATE THIS MORNING AND PEAKING AT 45 TO 55 KT WITH GUSTS 60 TO 70
  KT FROM EARLY THIS AFTERNOON INTO THIS EVENING.

* SEAS...BUILDING RAPIDLY ABOVE 20 FT THIS MORNING AND PEAKING
  AROUND 30 FT THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ255-275-151745-
/O.CON.KPQR.SC.Y.0005.000000T0000Z-161015T1200Z/
/O.CON.KPQR.GL.W.0039.161015T1200Z-161015T1600Z/
/O.UPG.KPQR.HF.A.0001.161015T1600Z-161016T0300Z/
/O.NEW.KPQR.HF.W.0002.161015T1600Z-161016T0000Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
234 AM PDT SAT OCT 15 2016

...HURRICANE FORCE WIND WARNING IN EFFECT FROM 9 AM THIS MORNING
TO 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HURRICANE
FORCE WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM PDT THIS AFTERNOON.

* WINDS...WINDS OUT OF THE SOUTH WILL INCREASE RAPIDLY STARTING
  MID-MORNING TODAY AND PEAKING AT 45 TO 55 KT WITH GUSTS 60 TO 70
  KT FROM LATE THIS MORNING THROUGH THIS AFTERNOON.

* SEAS...BUILDING RAPIDLY ABOVE 20 FT THIS MORNING AND PEAKING
  AROUND 30 FT THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ210-151745-
/O.EXT.KPQR.RB.Y.0136.000000T0000Z-161016T1200Z/
COLUMBIA RIVER BAR-
234 AM PDT SAT OCT 15 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 AM
PDT SUNDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS...12 TO 14 FT EARLY THIS MORNING...QUICKLY BUILDING
  TO 20 FT BY LATE MORNING AND TO 25 FT BY LATE AFTERNOON.

* FIRST EBB...NEAR 17 FT WITH BREAKERS DURING THE EBB AROUND 430 
  AM PDT SATURDAY MORNING. 

* SECOND EBB...NEAR 30 FT WITH BREAKERS DURING THE VERY STRONG EBB
  AROUND 500 PM PDT SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
173 
WHUS76 KPQR 151608
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
908 AM PDT SAT OCT 15 2016

PZZ255-275-160000-
/O.EXP.KPQR.GL.W.0039.000000T0000Z-161015T1600Z/
/O.CON.KPQR.HF.W.0002.000000T0000Z-161016T0000Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
908 AM PDT SAT OCT 15 2016

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON...

* WINDS...WINDS OUT OF THE SOUTH WILL INCREASE RAPIDLY DURING THE
  LATE MORNING AND PEAK AT 45 TO 55 KT WITH GUSTS 60 TO 65 KT
  FROM LATE THIS MORNING THROUGH THIS AFTERNOON.

* SEAS...BUILDING RAPIDLY ABOVE 20 FT THIS MORNING AND PEAKING 
  AROUND 30 FT THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ250-270-160015-
/O.CON.KPQR.GL.W.0039.000000T0000Z-161015T1800Z/
/O.CON.KPQR.HF.W.0002.161015T1800Z-161016T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
908 AM PDT SAT OCT 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
THIS EVENING...

* WINDS...WINDS OUT OF THE SOUTH WILL INCREASE RAPIDLY STARTING
  LATE THIS MORNING AND PEAK AT 45 TO 55 KT WITH GUSTS 60 TO 65 KT
  FROM EARLY THIS AFTERNOON INTO THIS EVENING. SOME COASTAL JET
  ENHANCEMENT MAY PRODUCE 70 KT GUSTS OR GREATER WITHIN 5 TO 10
  MILES OF THE COAST.

* SEAS...BUILDING RAPIDLY ABOVE 20 FT THIS MORNING AND PEAKING 
  AROUND 30 FT THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ210-160015-
/O.CON.KPQR.RB.Y.0136.000000T0000Z-161016T1200Z/
COLUMBIA RIVER BAR-
908 AM PDT SAT OCT 15 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT SUNDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS...12 TO 14 FT THIS MORNING...BUILDING TO 14 FT TO
  16 FT EARLY THIS AFTERNOON...AND NEAR 20 FT DURING THE LATE
  AFTERNOON AND EVENING. SEAS SUBSIDE TO 12 TO 14 FT BY EARLY
  SUNDAY MORNING.

* FIRST EBB...NEAR 25 FT WITH BREAKERS DURING THE VERY STRONG EBB
  AROUND 500 PM THIS AFTERNOON.

* SECOND EBB...NEAR 16 FT WITH BREAKERS DURING THE EBB AROUND 515
  AM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Oct 14, 3:15 PM PDT, 5 hours 47 minutes earlier.

Area forecast discussion, Oct 14, 3:15 PM PDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Portland Oregon
315 PM PDT Fri Oct 14 2016

.SYNOPSIS...Showers and breezy today, with even a thunderstorm
possible. Have seen thunderstorms with waterspouts along the coast
this am. Low pressure off the Washington coast will shift inland over
Washington today, maintaining breezy conditions well into this
afternoon. Relative break in the weather tonight, but the Ides of
October storm arrives tomorrow, bringing widespread strong winds and
heavy rain. Unsettled weather continues into next week.
&&

.SHORT TERM...(Tonight through Monday)...Low pressure that was off
the Washington coast this morning is now over northwestern
Washington. This has allowed the pressure gradient to relax a bit.
So, though will remain breezy into this evening, do not see damaging
high winds. Have ended the high wind warning that was in effect for
south Washington coast and Willapa Hills and for the north Oregon
coast and Coast Range.

Cooler unstable air aloft continues to push across the region. This
has been maintaining plenty of showers, with a few isolated
thunderstorms. Not much change this evening, but air mass should
start to stabilize a bit later this evening, mainly as the warm front
off to the southwest begins to buck upward towards the region. This
due to the rapid developing low that is now around 41N/143W. As the
low deepens, the warm front will shift north towards the Pac NW, with
showers transitioning to rain tonight. Will maintain some threat of
thunderstorms through this evening from Cascade foothills back to the
coast. Gusty winds will also relax later this evening. After
midnight, will see winds becoming more southeasterly and weaker. Will
see increasing easterly winds in the Columbia Gorge and into the
north Willamette Valley.

The low that is off to the southwest this afternoon will continue to
deepen overnight and into Saturday. Models have been consistent in
its track by pushing it to around 40N/130W, then turning and taking
it up to the northwest corner of Washington by Saturday evening. Some
differences in details, but overall will take the trend and will go
with a GFS/ECMWF blend. Models seem to still have a bit of time
resolution issue, with current runs now showing the storm a bit
weaker, which allows the storm to gain bit more in forward speed.
This would bring an earlier arrival to the winds, but not confident
on winds slacking off in similar fashion. So, will adjust
forecast/warnings to bit earlier start on winds, with generally
winding down later in the evening. All in all, peak winds still
likely to be in the afternoon, just earlier in the southern zones.
So, gives gusts 65 to 75 mph on coastal lowlands, with 75 to 90 mph
over headlands as well as ridges over coastal mountains. Gusts over
interior lowlands 55 to 65 mph, and gusts 65 to 85 mph over the
higher peaks/ridges of the Cascades. Have decided to upgrade most the
high wind watch to high wind warnings for most areas.
Saturday afternoon and evening. Though most winds in the Willamette
Valley and Clark county likely to be gusting 45 to 55 mph, with a few
spots hitting 60 mph, the upgraded warning more focused on potential
damage of trees and power lines. Either way, Saturday afternoon will
not be a time to be outside for very long.

Though will see more rain later tonight and Saturday, likely will not
be as much of a problem. Will generally see another 1 to 3 inches in
the Coast Range, with less as go further inland. No flooding
expected, but like past few days, may have areas with ponding in
low-lying areas and areas with poor drainage. SNow level stays too
far up, generally above 7000 ft.

With the front shifts inland Saturday afternoon, will see return of
showers and even a few thunderstorms.

Another fast moving but weaker low will zip across the region on
Sunday. Generally wet day with breezy conditions again, especially
along the coast. Not much change on Monday, as another front zips
across the region.					rockey.

.LONG TERM...(Monday night through Thursday)...No changes. Previous
discussion follows.Models begin to diverge some with timing of lows
moving toward the coast. This is due the the difficulty the models
having in picking up on tropical moisture from the western Pacific
being injected into the westerlies. GFS has been consistently showing
a 1000mb low moving onto the Washington coast Tuesday with the ECMWF
having a much slower solution bringing this system over a developing
weak ridge on Tuesday night with rain brushing Northwest Oregon. Both
the ECMWF and GFS build the ridge Wednesday and Thursday pushing the
storm track mostly into Washington. I have lowered the chance of
precipitation some for Wednesday night and Thursday, but will still
leave a chance or slight chance of rain in the forecast due to the
uncertainty in the models.     Schneider
&&

.AVIATION...Showery weather continues through this afternoon.
Expect predominantly VFR conditions with periodic MVFR in heavier
showers. We are seeing considerable thunderstorm activity this
morning, particularly over the coastal waters and coast. However,
there have been a few lightning strikes detected over the interior
lowlands as well. There will be a chance for thunder across the
area through the afternoon. Confidence in location and timing is
not high enough to include in TAFS, but will update TAFs as needed
as storms show up on radar. Rain becomes steadier this evening
and overnight, with conditions deteriorating to predominantly
MVFR.

We will also be dealing with breezy southerly winds through the
day. The strongest winds will be over the S Washington and N
Oregon coast, including KAST, where gusts up to 50 kt are
possible through mid-afternoon. The interior lowlands will see
periodic gusts of 25 to 30 kt during this time. Winds subside
somewhat this evening.

KPDX AND APPROACHES...Breezy winds out of the south with gusts up
to 25 kt through the day. Mostly VFR conditions with occasional
MVFR in showers. There is a slight chance for thunderstorms
through this afternoon. Rain becomes steadier this evening and
overnight, with conditions becoming predominantly MVFR. Pyle

&&

.MARINE...A secondary low behind last yesterdays strong system is
currently making its way toward Vancouver Island. This low is
considerably stronger than previously expected, with surface
pressure analysis showing a central pressure near 970 mb earlier
this morning. The low is slowly weakening now, but is still strong
enough to be generating a tight pres gradient over the coastal
waters. Based on the 12Z GFS and NAM, decided to issue a Storm
Warning for the northern waters, with gusts to 50 kt possible
through mid-afternoon. Have likewise increased the wave heights
through this afternoon, bringing seas into the mid 20s. Given that
most of the wave energy is out of the west, have also issued a
high surf advisory for the S Washington and N Oregon coast through
this evening. Winds and seas remain a bit weaker over the central
OR waters, which is further from the low center. Think the current
Gale Warning will be sufficient down there.

Winds and seas will subside somewhat later today and tonight as
the low moves onshore and continues to weaken. Expect seas will
drop back below 20 ft sometime this evening, with winds dropping
below gale force overnight.

A considerably stronger low pres system will bring another round
of strong winds Saturday with a high likelihood for hurricane
force winds and seas reaching around 30 ft. The general model
consensus is now for a low to develop around 40N, strengthening
rapidly as it turns sharply north inside of 130W. The models
currently have the low bottoming out somewhere around 970mb, then
moving onshore somewhere along the Washington coast or southern
Vancouver Island.

There is a potential for some high surf impacts with Saturday's
system, particularly late Sat into early Sun behind the system as
wave energy switches from southerly to more . However, the
highest seas and surge currently appear to fortuitously occur
during a low tide, so we may escape the most serious impacts. If
the timing is off by just a few hours, though, there could be high
surf in addition to some coastal flooding. Will be keeping a close
eye on the potential for those impacts.

Considerably lighter winds should spread into the waters Sunday
and Monday, which will likely allow seas to subside well into the
teens during this period. Pyle

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning for the North Oregon Coast and the north
     Coast Range until 3 pm today.

     High Wind Watch from Saturday afternoon through Saturday
     evening for near all of northwest Oregon.

     High Surf Advisory until 11 PM PDT this evening for North
     Oregon Coast.

WA...High Wind Warning for the south Washington Coast and the
     Willapa Hills until 3 pm today.

     High Wind Watch from Saturday afternoon through Saturday
     evening for southwestern Washington.

     High Surf Advisory until 11 PM PDT this evening for South
     Washington Coast.

PZ...Storm Warning until 2 PM PDT this afternoon for Coastal Waters
     from Cape Shoalwater WA to Cascade Head OR out 60 nm.

     Hurricane Force Wind Watch from Saturday morning through
     Saturday evening for Coastal Waters from Cape Shoalwater
     WA to Florence OR out 60 nm.

     Gale Warning until 2 PM PDT this afternoon for Coastal Waters
     from Cascade Head OR to Florence OR out 60 nm.

     Small Craft Advisory for Rough Columbia River Bar until 5 AM
     PDT Saturday.

&&

Interact with us via social media:
    www.facebook.com/NWSPortland
    www.twitter.com/NWSPortland

This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. The area is
commonly referred to as the forecast area.

In the hours before

Local storm report, Oct 14, 6:46 PM PDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
646 PM PDT FRI OCT 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     TORNADO          MANZANITA               45.72N 123.94W
10/14/2016                   TILLAMOOK          OR   NWS STORM SURVEY

            NWS STORM SURVEY TEAM HAS CONFIRMED A EF-2
            TORNADO IN MANZANITA. ESTIMATED PEAK WINDS
            125-130 MPH. PATH LENGTH 0.7 MILES. MAXIMUM
            PATH WIDTH 225 YARDS.

&&

MRC

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 5:47 PM PDTSmall Craft AdvisoryPQR11 hr
Oct 14, 6:53 PM PDTAreal Flood AdvisoryPQRClackamas, Marion, Multnomah, Polk, Washington, Yamhill112 min
Oct 14, 9:30 PM PDTSpecial Marine WarningPQR45 min
Oct 15, 2:34 AM PDTHurricane Force Wind WarningPQR15 hr
Oct 15, 3:03 AM PDTHigh Surf WarningPQR15 hr
Oct 15, 2:52 PM PDTGale WarningPQR3 hr
Oct 15, 3:03 AM PDTCoastal Flood AdvisoryPQR11 hr

Nearby

Gale Warnings in Oregon, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.